Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 134, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 3, 2018, 3:05 PM MST for Mohave County, Arizona. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2018, 3:05 PM MST (22:05 UTC)
- Expired
- Sep 3, 2018, 5:00 PM MST
- In force
- 115 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 120 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.1 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WGUS55 KVEF 032205 FFWVEF AZC015-040000- /O.NEW.KVEF.FF.W.0134.180903T2205Z-180904T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 305 PM MST MON SEP 3 2018 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Central Mohave County in northwestern Arizona... * Until 500 PM MST. * At 303 PM MST, Doppler radar indicated thunderstorms producing heavy rain over portions of eastern Mojave County. A rain gauge south of Valentine recorded 0.71 inches of rain in the past 30 minutes. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Valentine, Peach Springs, and Hackberry Road. This includes Interstate 40 in Arizona between mile markers 67 and 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3569 11350 3513 11338 3504 11374 3559 11393 $$
2 follow-up statements
770 WGUS75 KVEF 032305 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 405 PM MST MON SEP 3 2018 AZC015-040000- /O.CON.KVEF.FF.W.0134.000000T0000Z-180904T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 405 PM MST MON SEP 3 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM MST FOR CENTRAL MOHAVE COUNTY... At 403 PM MST, Doppler radar indicated showers and thunderstorms continuing to producing heavy rain across the warned area. Flash flooding is likely occurring in washes and low lying areas. Some locations that will experience flooding include... Valentine and Hackberry Road. This includes Interstate 40 in Arizona between mile markers 67 and 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... In hilly terrain there are hundreds of low water crossings which are potentially dangerous in heavy rain. Do not attempt to cross flooded roads. Find an alternate route. && LAT...LON 3569 11350 3513 11338 3504 11374 3559 11393 $$
292 WGUS75 KVEF 032351 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 451 PM MST MON SEP 3 2018 AZC015-040000- /O.EXP.KVEF.FF.W.0134.000000T0000Z-180904T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Mohave AZ- 451 PM MST MON SEP 3 2018 ...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 500 PM MST... The heavy rain has ended in the vicinity of Hackberry Road and Valentine. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3569 11350 3513 11338 3504 11374 3559 11393 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 9:48 AM MST, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 3, 9:48 AM MST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 948 AM PDT Mon Sep 3 2018 .SYNOPSIS... Storm chances will continue in northwest Arizona today, but spread west into the southern Great Basin and the southern Sierra. Similar conditions expected to continue Tuesday and Wednesday. Temperatures will be near normal. Drier weather and warmer temperatures are expected Thursday onward as high pressure builds across the area. && .UPDATE... This morning's 12z sounding is showing the advertised increase in moisture as PWATs rise up to just under 1.0 inch and current dewpoints in the valley are in the upper 40s/low 50s. A mid-level dry layer is also apparent on the sounding, as well as on morning water vapor imagery, which may inhibit strength of storms going into this afternoon. However, with the moisture that is in place and instability values between 500-1000 J/kg by early this afternoon there should be initial convection over the higher elevations of Mohave and Clark counties which will then spread to the lower elevations and across Lincoln County during the mid to late afternoon. Localized downpours, lightning, and gusty winds will be the main threats with storms that develop today. Latest hi-res model runs keep showers and a few storms continuing through at least midnight tonight with a bit of lingering upper level support. As a result, the precip chances have been bumped up slightly over Mohave and Lincoln counties tonight. && .SHORT TERM...Through Wednesday night. Skies mostly clear across the area this morning with satellite showing just a few cloud filaments developing across Clark, Mohave and Lincoln Counties. Surface dewpoints continue to rise and now are in the mid 40s across the Las Vegas Valley. Models continue to show that the region will be under the influence of a broad, mid-level trough today through Wednesday. The region will also be lying on the cyclonic shear side of a northwesterly jet over California. Moisture will continue to stream further west- northwestward into southern Nevada and the southern Sierra Nevada today, and linger through Wednesday. Best instability to support convection today will be over Mohave County and the higher terrain of Clark, Nye and Lincoln Counties. In addition to the same area Tuesday and Wednesday, instability parameters look better for Inyo and Esmeralda Counties as well. Near normal temperatures expected during the period. .LONG TERM...Thursday through Monday. Thunderstorm chances peter out on Thursday as an area of high pressure forms in the southwest, bringing a dry westerly flow into the region. This high pressure is expected to remain in place through early next week, resulting in dry conditions for the foreseeable future. Temperatures will be as much as ten degrees above average through the weekend, peaking on Saturday. && .AVIATION...For McCarran...VFR conditions are expected for the period. A couple of showers and storms are possible over the higher elevations around the valley on today but they are not expected to affect the terminal in any way. South winds winds in the morning will shift to the southeast in the afternoon with speeds generally 10 knots or less. Few to Sct clouds above 10k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Diurnal winds downslope winds this morning with south winds developing this afternoon at speeds of 10 knots or less. Chances for storms will spread to the southern Great Basin and the southern Sierra this afternoon in addition to Mohave County. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM/AVIATION...Pierce LONG TERM....Varian Update...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 1:10 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Sep 3, 4:36 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
| Sep 3, 4:47 PM MST | Dust Storm Warning | VEF | Mohave | 58 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.